Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 46, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 25, 2015, 7:03 PM CDT for 5 counties in Arkansas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2015, 7:03 PM CDT (00:03 UTC)
- Expired
- May 25, 2015, 11:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Columbia County, AR, Hempstead County, AR, Lafayette County, AR, Miller County, AR, Nevada County, AR
The radar
The Shreveport radar (KSHV), 131 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 10:00 PM CDT | FLASH FLOOD | Texarkana, AR | NUMEROUS ROADS CLOSED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 177 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 0.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2131 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 16.9
The text
As transmitted, in the capitals the NWS used until 2016.
216
WGUS54 KSHV 260003
FFWSHV
ARC027-057-073-091-099-260400-
/O.NEW.KSHV.FF.W.0046.150526T0003Z-150526T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
703 PM CDT MON MAY 25 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MILLER COUNTY IN SOUTHWESTERN ARKANSAS...
NEVADA COUNTY IN SOUTHWESTERN ARKANSAS...
LAFAYETTE COUNTY IN SOUTHWESTERN ARKANSAS...
COLUMBIA COUNTY IN SOUTHWESTERN ARKANSAS...
HEMPSTEAD COUNTY IN SOUTHWESTERN ARKANSAS...
* UNTIL 1100 PM CDT
* AT 659 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS PRODUCING EXCESSIVE HEAVY RAINFALL FROM NEAR
MURFREESBORO AND HOPE...TO NEAR TEXARKANA ARKANSAS. RAINFALL
AMOUNTS OF ONE TO THREE INCHES WILL FALL IN A SHORT AMOUNT OF
TIME. GIVEN THAT SOILS ARE VERY SATURATED...FLASH FLOODING IS
LIKELY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TEXARKANA...MAGNOLIA...HOPE...PRESCOTT...STAMPS...WALDO...
LEWISVILLE...MCNEIL...FOUKE...BRADLEY...TAYLOR...EMMET...EMERSON...
BLEVINS...BUCKNER...PERRYTOWN...ROSSTON...GARLAND...FULTON AND
WASHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3395 9353 3396 9338 3384 9329 3378 9310
3338 9312 3338 9298 3302 9299 3302 9404
3355 9404 3356 9400 3353 9399 3358 9397
3355 9394 3358 9393 3361 9383 3365 9395
3374 9397 3375 9383 3401 9382
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 25, 4:40 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 25, 4:40 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
440 PM CDT MON MAY 25 2015
.DISCUSSION...
THIS AFTERNOON A CLOSED UPPER LEVEL LOW PRESSURE CENTER WAS OVER
THE EASTERN PAN HANDLE OF TEXAS AND SOUTHWEST OKLAHOMA WITH A
TRAILING TROUGH OF LOW PRESSURE DROPPING SOUTH INTO SOUTH TEXAS
SEVERAL SMALLER SCALE PERTUBATIONS WERE MOVING NORTHEAST IN THE
SOUTHWEST FLOW ALOF. THESE DISTURBANES ALONG WITH A DEEP AND RICH
SUPPLY OF UNSTABLE AIR FRESH OFF THE GULF OF MEXICO WILL
CONTRIBUTE TO THE CONTINUED DEVELOPMENT AND SPREADING OF SHOWERS
AND STRONG TO SEVERE THUNDERSTORMS ACROSS THE FOUR STATE REGION.
THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...HIGH
AND DAMAGING WINDS...LOCALLY HEAVY RAINFALL WITH FLASH FLOODING
POSSIBLE...DEADLY LIGHTNING...AND TORNADOES. MUCH OF THE AREA WEST
OF A TEXARKANA ARKANSAS TO SHREVEPORT LOUISIANA...AND NACOGDOCHES
TEXAS LINE WILL BE FAVORABLE FOR THE DEVELOPMENT OF WIDESPREAD
SEVERE THUNDERSTORMS...WITH AREAS TO THE EAST OF THIS LINE
GRADUALLY TAPERING OFF THROUGH TONIGHT. LATER INTO THE NIGHT THE
AREA OF SEVERE THUNDERSTORMS WILL BE SHIFTING TO THE EAST AS THE
UPPER LOW SHIFTS EAST AND THE UPPER TRAILING TROUGH OF LOW
PRESSURE SWINGS EAST AS WELL. SHOWERS AND THUNDERSTORMS WILL BE
TAPERING OFF WITH THE EXIT OF THE UPPER TROUGH...HOWEVER THE NEXT
IN A CONTINUED STREAM OF DISTURBANCES WILL PROVIDE CHANCES FOR
SHOERS AND THUNDERSTORMS JUST ABOUT THROUGH THE ENTIRE REMAINDER
OF THE FORECAST PERIOD THROUGH NEXT WEEK. A WEAKLY AMPLIFIED UPPER
RIDGE OF HIGH PRESSURE WILL SEE THESE DISTURBANCES MOVING THROUGH
KEEPING A WET PATTERN GOING. /06/
&&
.PREV DISCUSSION... /ISSUED 1217 PM CDT MON MAY 25 2015/
UPDATE...
TO LOWER THE CLOUD COVER FOR TODAY...RAISE THE FORECAST HIGHS
FOR TODAY...INCREASE THE WINDS.
DISCUSSION...
SATELLITE AND WATER VAPOR LOOP CONTINUED TO SHOW UPPER
DISTURBANCES MOVING AROUND THE BASE OF AN TROUGH OF LOW PRESSURE
OVER THE PAN HANDLE OF TEXAS ACROSS PARTS OF NORTH AND CENTRAL
TEXAS. THESE DISTURBANCES ALONG WITH AVAILABLE MOISTURE SPREADING
NORTH INTO THE SOUTHERN AND CENTRAL SECTIONS OF THE COUNTRY HAVE
BEEN PRODUCING SHOWES AND THUNDERSTORMS OVER OKLAHOMA...AND INTO
TEXAS. THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
AND SPREAD EAST AND NORTHEAST AHEAD OF THE UPPER DISTURBANCES
AS THEY MOVE IN THE SOUTHWEST FLOW ALOFT. THE SUN WAS OUT ACROSS
MUCH OF THE FOUR STATE REGION THIS MORNING AND WILL HELP PROVIDE
UNSTABLE CONDITIONS FOR THE FORECAST AREA THAT WILL PROVIDE
FOR THE DEVELOPMENT OF SHOWERS AND STRONG TO POSSIBLY SEVERE
THUNDERSTORMS. ALONG WITH THE CHANCE OF SEVERE WEATHER WILL COME
LOCALLY HEAVY RAINFALL THAT WILL QUICKLY RESULT IN THE THREAT FOR
FLASH FLOODING. SOILS HAVE BEEN PRIMED WITH RECENT RAINS. FOR THE
REST OF TODAY AND OVERNIGHT INTO TUESDAY BE ALERT FOR HIGH WATER.
DO NOT CROSS FLOODED AREAS ESPECIALLY IF THE WATER IS MOVING
QUICKLY. THE FLASH FLOOD WATCH CONTINUES. /06/
PREV DISCUSSION... /ISSUED 1058 AM CDT MON MAY 25 2015/
AVIATION...
SCT TO NUMEROUS SHOWERS AND TSTMS TO DEVELOP LATE THIS AFTERNOON IN A
VERY UNSTABLE ATMOSPHERE. CURRENT MVFR CEILING TO MIX OUT AND
DISSIPATE BY EARLY AFTERNOON NEAR 18Z.
BY EARLY TUESDAY MORNING NEAR 08Z...EXPECT WIDESPREAD MVFR AND IFR
CEILINGS TO REDEVELOP IN MOIST UNSTABLE ATMOSPHERE. /VIII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 70 85 70 87 / 90 60 30 40
MLU 70 82 70 87 / 90 70 30 40
DEQ 66 81 68 84 / 90 50 40 40
TXK 68 84 69 86 / 90 50 30 40
ELD 70 83 70 86 / 90 70 30 40
TYR 68 84 71 86 / 90 40 30 30
GGG 69 85 70 87 / 90 40 30 30
LFK 70 86 71 88 / 90 40 30 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ARZ050-051-059>061-
070>073.
LA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR LAZ001>006-010>014-
017>022.
OK...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR OKZ077.
TX...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
06Hazardous weather outlook, May 25, 6:13 AM CDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 613 AM CDT MON MAY 25 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-251700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 613 AM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE THIS AFTERNOON OVER THE REGION...AHEAD OF STRONG UPPER LEVEL DISTURBANCE THAT WILL APPROACH THE AREA FROM THE WEST. HOWEVER...A COMPLEX OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP LATER THIS MORNING OVER WESTCENTRAL TEXAS...WHICH WILL SHIFT EAST ACROSS NORTH AND NORTHEAST TEXAS INTO SOUTHEAST OKLAHOMA THIS AFTERNOON...AND ACROSS THE REMAINDER OF THE REGION TONIGHT. DAYTIME HEATING WILL CONTRIBUTE TO MODERATE INSTABILITY DEVELOPING AHEAD OF THIS COMPLEX THIS AFTERNOON...WITH THESE STORMS EXPECTED TO BECOME SEVERE. DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE...BUT LOCALLY HEAVY RAINFALL WILL ALSO OCCUR IN THE STRONGER STORMS. ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES...WITH ISOLATED HIGHER AMOUNTS...WILL BE POSSIBLE ATOP ALREADY SATURATED GROUNDS. THIS WILL CONTRIBUTE TO INCREASED RUNOFF AND THE POTENTIAL FOR FLASH FLOODING. THESE SHOWERS AND THUNDERSTORMS SHOULD DIMINISH FROM WEST TO EAST TONIGHT...ALTHOUGH THE HEAVY RAIN AND FLASH FLOOD THREAT WILL PERSIST OVER NORTHCENTRAL LOUISIANA THROUGH DAYBREAK TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE ONGOING ACROSS NORTHCENTRAL LOUISIANA AND POSSIBLY SOUTHCENTRAL ARKANSAS TUESDAY MORNING...BUT SHOULD DIMINISH DURING THE AFTERNOON. BRIEF HEAVY RAINFALL WILL BE POSSIBLE ALTHOUGH THIS THREAT SHOULD DIMINISH AS THESE STORMS EXIT THE REGION. SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE AREAWIDE WEDNESDAY AND THURSDAY...AND POSSIBLY INCREASE IN COVERAGE FRIDAY THROUGH THE WEEKEND AS A SLOW MOVING UPPER LEVEL DISTURBANCE SINKS SOUTH INTO THE SOUTHERN PLAINS. .SPOTTER INFORMATION STATEMENT... AVTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT FOR SEVERE WEATHER...HEAVY RAINFALL...AND FLASH FLOOD REPORTS. 15
In the hours before
Local storm report, May 25, 6:41 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
641 PM CDT MON MAY 25 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG 1 NW JACKSONVILLE 31.97N 95.27W
05/25/2015 CHEROKEE TX AMATEUR RADIO
LARGE TREE DOWN. TREE TOOK OUT A FENCE.
&&
NWS SHREVEPORT LA
IRIS SYSTEMLocal storm report, May 25, 6:43 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 PM CDT MON MAY 25 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 5 SW JACKSONVILLE 31.91N 95.32W
05/25/2015 CHEROKEE TX TRAINED SPOTTER
TREE ON A HOUSE ALONG COUNTY ROAD 3208 AND
3209.
&&
NWS SHREVEPORT LA
IRIS SYSTEMLocal storm report, May 25, 6:45 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CDT MON MAY 25 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 3 N JENA 31.73N 92.13W
05/25/2015 LA SALLE LA 911 CALL CENTER
TREES AND POWER LINES DOWN. SEVERAL ROOFS
BLOWN OFF.
&&
ASLocal storm report, May 25, 6:50 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
650 PM CDT MON MAY 25 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD TEXARKANA 33.44N 94.07W
05/25/2015 BOWIE TX AMATEUR RADIO
PLEASANT GROVE AROUND RICHLAND ROAD AREA.
STREET FLOODING. CLOSED ROADS.
&&
ASLocal storm report, May 25, 6:56 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
656 PM CDT MON MAY 25 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 13 SSW HAUGHTON 32.35N 93.56W
05/25/2015 BOSSIER LA AMATEUR RADIO
NUMEROUS TREES DOWN
&&
ASLocal storm report, May 25, 6:58 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
658 PM CDT MON MAY 25 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM TSTM WND DMG 10 NW MOUNT ENTERPRISE 32.01N 94.80W
05/25/2015 RUSK TX EMERGENCY MNGR
TREES DOWN IN LANEVILLE TX OFF OF FM 1798.
&&
NWS SHREVEPORT LA
IRIS SYSTEMThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:18 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Nevada | 42 min |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.